Alert archive / Georgia / Flash Flood Warnings in 2005
Flash Flood Warning 26, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Oct 6, 2005, 11:25 PM EDT for Liberty County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2005, 11:25 PM EDT (03:25 UTC)
- Expired
- Oct 7, 2005, 2:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 12:10 AM EDT | FLASH FLOOD | 1 N Riceboro, GA | CAY CREEK ROAD FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 070330
FFWCHS
GAC179-070630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1125 PM EDT THU OCT 6 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIBERTY COUNTY IN SOUTHEAST GEORGIA
* UNTIL 230 AM EDT
* AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF VERY HEAVY RAIN ACROSS MUCH OF LONG AND MCINTOSH
COUNTIES EXTENDING WELL OUT IN THE ATLANTIC OCEAN...MOVING NORTH
NORTHWEST AT 15 MPH. THESE BANDS OF RAIN WILL MOVE INTO LIBERTY
COUNTY SHORTLY. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED
THROUGH 230 AM. MUCH OF THE AREA HAS RECEIVED BETWEEN 3 AND 8
INCHES OF RAIN DURING THE PAST 24 HOURS AND MANY AREAS ARE STILL
REPORTING SIGNIFICANT STANDING WATER. ANY ADDITIONAL HEAVY RAIN
WILL QUICKLY LEAD TO ADDITIONAL FLASH FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
HALFMOON LANDING...RETREAT...HINESVILLE...FLEMING...
ALLENHURST...GUM BRANCH...TRINITY...INCLUDING INTERSTATE 95
AND HIGHWAY 84.
BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE
DANGEROUS OF FLOODING. USE CAUTION IN AND AROUND STREAMS...CREEKS
AND DRAINAGE DITCHES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3156 8117 3167 8110 3204 8168 3187 8174
3162 8125
$$3 follow-up statements
000
WGUS72 KCHS 070422
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1222 AM EDT FRI OCT 7 2005
GAC179-070630-
LIBERTY-
1222 AM EDT FRI OCT 7 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
LIBERTY COUNTY...
AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
BANDS OF HEAVY RAIN MOVING ACROSS LIBERTY COUNTY. RADAR ESTIMATES
BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE COUNTY
SINCE 11 PM...PARTICULARLY ALONG AND EAST OF INTERSTATE 95. AN
ADDITIONAL 1 TO 2 INCHES CAN BE EXPECTED THROUGH 230 AM. THE RISK
FOR FLASH FLOODING REMAINS HIGH. AT 1210 AM...LIBERTY COUNTY 911
REPORTED CAY CREEK ROAD BETWEEN RICEBORO AND MIDWAY WAS FLOODED.
ADDITIONAL ROADS...PARTICULARLY SECONDARY ROADS...ARE ALSO LIKELY
FLOODED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3156 8117 3167 8110 3204 8168 3187 8174
3162 8125
$$000
WGUS72 KCHS 070531
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
130 AM EDT FRI OCT 7 2005
GAC179-070630-
LIBERTY-
130 AM EDT FRI OCT 7 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
LIBERTY COUNTY...
AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO OCCASIONALLY MODERATE RAINS FALLING ACROSS MUCH OF LIBERTY
COUNTY. WHILE THE HEAVIEST RAINS HAVE PUSHED NORTH OF THE AREA...
POCKETS OF HEAVY RAIN...PARTICULARLY EAST OF INTERSTATE 95...
COULD STILL PRODUCE A FEW AREAS OF ADDITIONAL FLOODING THROUGH 230
AM EDT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3156 8117 3167 8110 3204 8168 3187 8174
3162 8125
$$000
WGUS72 KCHS 070636
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
235 AM EDT FRI OCT 7 2005
GAC179-070645-
LIBERTY-
235 AM EDT FRI OCT 7 2005
...THE FLASH FLOOD WARNING FOR LIBERTY COUNTY WILL EXPIRE AT 230 AM
EDT...
AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAINS HAVE EXITED THE COUNTY...THUS THE FLASH
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR
ADDITIONAL SEVERE WEATHER INFORMATION. REPORT ANY FLOODING OR DAMAGE
CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.
LAT...LON 3156 8117 3167 8110 3204 8168 3187 8174
3162 8125
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 9:03 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 6, 9:03 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EDT THU OCT 6 2005
...FLASH FLOODING POSSIBLE AGAIN TONIGHT AND FRIDAY...
.SHORT TERM /TONIGHT/...ABUNDANT TROPICAL MOISTURE CONTINUES TO BE
PULLED NORTHWARD AHEAD OF AN UPR LOW CNTRD JUST OFF THE AL COAST.
VARIOUS SHORTWAVE IMPULSES EMBEDDED IN THE MOISTURE CONVEYOR COUPLED
WITH INCRG DIFLUENCE ALOFT WL AID IN THE REDVLPMNT OF WDSPRD SHOWERS
AND TSTMS TNGT INTO FRI. RADAR MOSAICS ALREADY SHOW SHOWER AND TSTMS
DVLPG OFF THE SC AND GA COASTS WITH A MORE CONSOLIDATED AREA OF
HEAVIER RAIN EXTENDING S INTO FL. THE RAIN SHOULD BECOME HVY AT
TIMES LTR TNGT AS AS THE NOSE A STRONG LLJ OVR THE ATLC BEGINS TO
INTERACT WITH INCRG DYNAMICS ALOFT AND A WELL DEFINED SW-NE ORIENTED
SFC TROF POSITIONED JUST INLAND FM THE COAST. THE RISK FOR FLASH
FLOODING REMAINS HIGH WITH 24-HR QPF AMOUNTS OF 2-8 INCHES COMMON
ACROSS THE RGN...HIGHEST ACROSS SE GA AND FAR SRN SC. WL MAINTAIN
100 POPS TNGT AS JUST ABOUT EVERYONE SHOULD SEE MEASURABLE PCPN BY
SUNRISE. LOWS TNGT LOOK FINE. WL TWEAK QPF UP A BIT...OTRW THE FCST
IS IN GOOD SHAPE. COORD WITH WFO ILM...THANKS.
&&
.MARINE...AFTER A BRIEF LULL THIS EVNG...WNDS ARE BEGINNING TO PICK
BACK UP WITH THE DVLPMNT OF THE LLJ. MAY NEED TO TWEAK WNDS UP
CLOSER TO 20 KT ACROSS THE SC WTRS BASED ON SHIP AND BUOY REPORTS.
THE SHIP HONOR /CALL SIGN WDC6923/ RECENTLY REPORT SUSTAINED WNDS OF
25 KT ABOUT 20 NM OF THE CHARLESTON HARBOR BUT THE SHIP WAS IN THE
VCNTY OF SHOWERS. SEAS ARE STILL RATHER HEFTY THIS EVNG...RANGE FROM
4-6 FT NEAR THE IMMEDIATE COAST TO 8-12 FT BEYOND 20 NM.
&&
.AVIATION...EXTREMELY TRICK AVIATION FCST FOR THE NXT 24 HRS. PCPN
SHOULD CONTINUE TO EXPAND IN COVERAGE TNGT AND LIKELY IMPACT BOTH
TERMINALS THROUGH SUNRISE. TIMING OF THE HEAVIEST PCPN AND THUS THE
LOWEST CIGS/VSBYS REMAINS QUESTIONABLE AS MODELS DIFFER ON THE
POSITIONING OF THE AXIS OF BEST VERTICAL MOTION. DECIDED TO MAINTAIN
A FAIRLY CONSERVATIVE FCST FOR NOW...ESP BEYOND 07/12Z UNTIL TRENDS
BECOME A BIT CLEARER.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH THROUGH FRI GAZ087-088-099>101-114>119-137>141.
SC...FLOOD WATCH THROUGH FRI SCZ040-042>045-047>051.
HIGH SURF ADVISORY THROUGH 6AM FRI SCZ048>051.
SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS EVENING SCZ049.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
AMZ350-352-354-374.
&&
STHazardous weather outlook, Oct 6, 7:38 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 738 PM EDT THU OCT 6 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-071000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 738 PM EDT THU OCT 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .HEAVY RAINFALL...A FLOOD WATCH CONTINUES FOR THE ENTIRE REGION TONIGHT. REFER TO THE FLOOD WATCH MESSAGE AND LATER STATEMENTS FOR UPDATES. .COASTAL HAZARDS...A HIGH SURF ADVISORY IS IN EFFECT FOR LARGE BREAKING WAVES ALONG THE SOUTHERN SOUTH CAROLINA COAST. A STRONG ONSHORE WINDS COULD CAUSE ADDITIONAL BEACH EROSION AT HIGH TIDE THIS EVENING...PARTICULARLY IN THE EDISTO BEACH AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .HEAVY RAINFALL...THE RISK FOR HEAVY RAIN WILL CONTINUE INTO FRIDAY AND A FLOOD WATCH REMAINS IN EFFECT. REFER TO THE FLOOD WATCH MESSAGE AND LATER STATEMENTS FOR UPDATES. .RIP CURRENTS...WITH RESIDUAL ONSHORE FLOW AND SWELLS...THERE MAY BE AN ENHANCED RISK OF RIP CURRENTS LINGERING FRIDAY AND POSSIBLY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
In the hours before
Local storm report, Oct 6, 5:31 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT THU OCT 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD MONCKS CORNER 33.20N 80.01W
10/06/2005 BERKELEY SC LAW ENFORCEMENT
MINOR FLOODING REPORTED IN MONCKS CORNER. FLOOD WATERS
WERE APPROACHING A FEW HOMES IN THE CONIFER HALL
SUBDIVISION ON RESINWOOD DRIVE.
&&Local storm report, Oct 6, 11:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1117 PM EDT THU OCT 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM HIGH SURF EDISTO BEACH 32.48N 80.33W
10/06/2005 COLLETON SC BROADCAST MEDIA
RENEWED COASTAL FLOODING IN PROGRESS AT EDISTO BEACH.
HIGH SURF CONTINUES TO UNDERMINE SEVERAL HOMES IN THE 500
TO 800 BLOCK OF PALMETTO BOULEVARD.
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:18 PM EDT | Special Marine Warning | CHS | 87 min | |
| Oct 6, 10:21 PM EDT | Flash Flood Warning | CHS | Long, McIntosh | 3 hr |
| Oct 7, 12:26 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Oct 7, 10:50 AM EDT | Special Marine Warning | CHS | 55 min | |
| Oct 7, 11:59 AM EDT | Tornado Warning | CHS | Liberty | 31 min |
| Oct 7, 12:21 PM EDT | Tornado Warning | CHS | Bryan | 39 min |
| Oct 7, 3:12 PM EDT | Flash Flood Warning | CHS | McIntosh | 4 hr |
Nearby
Flash Flood Warnings in Georgia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.